MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. EVOLUTION®DCF 4 IN 1 RSCT GUID ADJUSTABLE SIZE 8; KNEE INSTRUMENT

MICROPORT ORTHOPEDICS INC. EVOLUTION®DCF 4 IN 1 RSCT GUID ADJUSTABLE SIZE 8; KNEE INSTRUMENT
Model Number E1204108
Medical Device Problem Codes Break (1069); Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, turned the rotating dial on cutting to '0' position.At this point it had malfunction due anterior resection was off and notched the anterior cortex significantly, posterior resection did not align correctly.The cutting block and back plate, spring, and center dial popped out were removed.It was confirmed that due to this instrument breaking, the femoral bone was cut incorrectly leading to a revision of the components in surgery and a 2.5 hour delay.Also, only one set of implants was used in the surgery and they were implanted.

Brand Name
EVOLUTION®DCF 4 IN 1 RSCT GUID ADJUSTABLE SIZE 8
Common Device Name
KNEE INSTRUMENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key14348221
Report Number3010536692-2022-00161
Device Sequence Number4155432
Product Code FZX
UDI-Device IdentifierM684E12041081
UDI-PublicM684E12041081
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberE1204108
Device Catalogue NumberE1204108
Device Lot Number1323023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/20/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale